Alert archive / North Carolina / Flash Flood Warnings in 2009

Flash Flood Warning 31, NWS Blacksburg, VA

June 2, 2009Alleghany County, North Carolina

NWS Blacksburg, VA issued this flash flood warning at Jun 2, 2009, 4:05 PM EDT for Alleghany County, North Carolina. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2009, 4:05 PM EDT (20:05 UTC)
Expired
Jun 2, 2009, 10:00 PM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

County Alleghany County, NC

The radar

The Roanoke radar (KFCX), 92 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2009-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1444 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2009-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1444 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
1084 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS71 KRNK 022100
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
400 PM EDT TUE JUN 2 2009

NCC005-030200-
/O.CON.KRNK.FF.W.0031.000000T0000Z-090603T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEGHANY NC-
400 PM EDT TUE JUN 2 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL ALLEGHANY COUNTY...

AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE HEAVY RAIN HAD ENDED ACROSS THE WARNED AREA.

HOWEVER...FLASH FLOODING REMAINS A CONCERN HAS RUN OFF FROM THE 
EARLIER RAINS STILL HAS THE POTENTIAL TO GENERATE FAST RISES ON 
CREEKS AND STREAMS. THE VILE CREEK AND LITTLE CREEK BASINS ARE OF 
GREATEST CONCERN FOR FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3656 8115 3656 8102 3647 8103 3647 8115

$$

DS
3 follow-up statements
000 
WGUS51 KRNK 022005
FFWRNK
NCC005-030200-
/O.NEW.KRNK.FF.W.0031.090602T2005Z-090603T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
405 PM EDT TUE JUN 2 2009

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA

* UNTIL 1000 PM EDT.

* AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER      
  MAINLY RURAL AREAS OF THE INDICATED COUNTY NEAR SPARTA..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING. THE VILE CREEK AND LITTLE CREEK 
BASINS ARE OF GREATEST CONCERN FOR FLASH FLOODING.

EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAIN
COULD ALSO CAUSE ROCK AND MUDSLIDES.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

&&

LAT...LON 3656 8115 3656 8102 3647 8103 3647 8115

$$

DS
000 
WGUS71 KRNK 030029
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
829 PM EDT TUE JUN 2 2009

NCC005-030200-
/O.CON.KRNK.FF.W.0031.000000T0000Z-090603T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEGHANY NC-
829 PM EDT TUE JUN 2 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL ALLEGHANY COUNTY...

AT 828 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
RAIN HAD ENDED ACROSS THE WARNED AREA. WHILE HEAVY RAIN HAS ENDED 
ACROSS THE WARNED AREA...THE POTENTIAL FOR FLASH FLOODING WILL 
CONTINUE AS WATER FROM RECENT RAINS GATHER IN THE STREAMS. 
ALSO...FLASH FLOODING IS EXPECTED TO BE OCCURRING IN PARTS OF THE 
WARNED AREA. IT MAY TAKE SOME TIME FOR FLOOD WATERS TO RECEDE IN 
THESE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

&&

LAT...LON 3656 8115 3656 8102 3647 8103 3647 8115

$$

DS
000 
WGUS71 KRNK 030154
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
954 PM EDT TUE JUN 2 2009

NCC005-030204-
/O.EXP.KRNK.FF.W.0031.000000T0000Z-090603T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEGHANY NC-
954 PM EDT TUE JUN 2 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1000 PM EDT FOR CENTRAL
ALLEGHANY COUNTY...

THERE ARE NO REPORTS OF FLASH FLOODING ACROSS THE WARNED AREA...AND 
IT HAS NOT RAINED FOR HOURS. THEREFORE...THE WARNING WILL BE ALLOWED 
TO EXPIRE.

LAT...LON 3656 8115 3656 8102 3647 8103 3647 8115

$$

DS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 2:10 PM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jun 2, 2:10 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
210 PM EDT TUE JUN 2 2009

.SYNOPSIS...
A BACKDOOR COOL FRONT WILL MOVE SLOWLY SOUTHWARD FROM THE OHIO
VALLEY INTO THE REGION BY THURSDAY....AND THEN INTO THE CAROLINAS BY
FRIDAY. WEAK HIGH PRESSURE WILL BUILD OVER THE AREA THIS WEEKEND.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
ISOLATED STORMS DEVELOPING THE NW NC MTNS AND MTN EMPIRE REGION OF
VA ARE EXPECTED TO BECOME SCATTERED ACROSS THE MTNS OF NW NC AND SW
VA TOWARD EVENING- ESPECIALLY ALONG THE BLUE RIDGE.  TONIGHT...THESE
STORMS SHOULD BE DIURNAL SO STILL EXPECT STORMS TO BE WANING BY LATE
EVENING...WITH PC SKIES OVERNIGHT. STAYED CLOSE TO METMOS/LOCAL MOS
ON LOWS- MOSTLY LOWER TO MID 60S...WITH SOME UPPER 50S IN THE MTNS.

FOR WEDNESDAY...SFC FRONT WILL HAVE MADE IT CLOSE TO THE MASON-DIXON
LINE BY WED MORNING...AND MORE NRN STREAM SHORT WAVES SHOULD HELP
INITIATE SHOWERS/TSTMS ALONG AND AHEAD OF THE FRONT AS IT SINKS
SOUTHWARD TOWARD THE CWA. WILL BE A BIT STRONGER WESTERLY FLOW AND
MORE SHEAR...SO WITH THE EXPECTED INSTABILITY...MORE ORGANIZED
MULTI-CELL TSTMS WILL LIKELY DEVELOP BY AFTERNOON. SOME OF THE
STORMS MAY HAVE STRONG WINDS AND LARGE HAIL. THERE IS ENOUGH
SUPPORT FROM ALL OF THE MODELS TO RAISE POPS IN SE WV AND THE SW
MTNS OF VA TO LIKELY IN THE AFTERNOON. WILL HAVE DECREASING POPS
TO THE SOUTHEAST THRU 00Z. WILL BE A GOOD RANGE IN HIGH TEMPS WED-
COOLER IN THE MTNS WITH MORE CLOUDS AND SHOWERS/TSTMS
DEVELOPING...STILL FAIRLY HOT IN THE PIEDMONT...ESPECIALLY
SOUTHSIDE VA AND NW NC.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY/...
FRONTAL BOUNDARY DROPS SLOWLY SOUTH WEDNESDAY NIGHT INTO THURSDAY
MORNING. WITH SURFACE AND 850 MB FRONT ROUGHLY PARALLEL TO THE UPPER
FLOW...LEANING TOWARDS THE SLOWER TIMING OF THE SURFACE FRONT
SINKING SOUTH INTO THE AREA ON THURSDAY SIMILAR TO THE GFS.
INCREASED POPS WEDNESDAY NIGHT...ESPECIALLY ACROSS THE NORTH TO
BLEND UP BETTER WITH LWX. LOW TEMPERATURES WEDNESDAY NIGHT WILL VARY
FROM THE MID 50S IN THE NORTHWEST TO THE MID 60S IN THE SOUTHEAST.

BY THURSDAY...OUR AREA IS IN MORE FAVORABLE OVERALL SYNOPTIC SCALE
LIFT AIDED BY THE RIGHT REAR QUADRANT OF THE UPPER JET. ALSO
ON THURSDAY...AN UPPER LEVEL LOW CENTER WILL MOVE INTO THE
SOUTHERN APPALACHIANS. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ON THURSDAY INTO THURSDAY NIGHT. SOME OF THE STORMS MAY BE STRONG
TO SEVERE...DEPENDING ON THE SOUTHERN PUSH OF THE FRONT. WITH ALL
THE CLOUDS AND PRECIPITATION ON THURSDAY...PLAYED HIGHS CLOSE TO
THE COOLER ENSEMBLE MAXIMUM TEMPERATURES.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
BY THURSDAY NIGHT INTO FRIDAY MORNING...FRONTAL BOUNDARY PUSH ALL
THE WAY TO GEORGIA NORTHWARD TO THE NC COAST. A WAVE DEVELOPS
ALONG THE FRONT AND TRACKS NORTHEAST IN THE ATLANTIC FRIDAY IN
SATURDAY. ACROSS OUR AREA...NE SFC WINDS ARE EXPECTED AS THE SFC
HIGH BUILDS IN FRIDAY...PLENTY OF CLOUDS AND POSSIBLY SOME
SHOWERS...TEMPERATURES WILL BE COOL FRIDAY.

WEAK HIGH PRESSURE BUILDS ACROSS OUR REGION ON FRIDAY NIGHT.
SATURDAY...THE HIGH CENTER REMAINS ACROSS THE AREA AND ANOTHER
WEAKER COLD FRONT APPROACHES FROM THE NORTHWEST. MOISTURE SHOULD BE
LIMITED...KEPT A SLIGHT CHC OF TSTMS MAINLY IN FOR THE MTNS AND
FOOTHILLS. WITH MORE SUN SATURDAY...TEMPERATURES SHOULD REBOUND
INTO THE MID 70S IN THE NORTHWEST TO THE LOWER 80S IN THE
PIEDMONT. ON SUNDAY...THE RIDGE OVER THE SOUTHERN U.S. BUILDS AS A
STRONG SHORT WAVE AND ASSOCIATED SFC LOW PRESSURE TRACKS NEWD
ACROSS THE MIDWEST. THIS PUTS OUR REGION INTO A WARM ADVECTION
PATTERN. THERE MAY BE SOME ISOLATED TO SCT CONVECTION WITH BEST
CHANCE ACROSS THE HIGHER TERRAIN.

HIGH TEMPERATURES ON SUNDAY WILL BE NEAR NORMAL...WITH READINGS
FROM THE UPPER 70S TO THE MID 80S. FOR MONDAY...THE SFC FNT
ASSOCIATED WITH THE MIDWEST SYSTEM TRACKING NEWD WILL APPROACH
FROM THE NORTHWEST. OUR FORECAST AREA WILL BE IN THE WARM
SECTOR...WITH A GOOD CHC OF AFT/EVE TSTMS. A COLD FRONT SWEEPS
EAST ACROSS THE REGION ON TUESDAY. PLAYED HIGHS TUESDAY COOLER FROM
THE MID 70S IN SOUTHEAST WEST VIRGINIA TO THE MID 80S IN THE
PIEDMONTS.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
VFR CONDITIONS WILL BE THE PREDOMINANT AVIATION CATEGORY THE NEXT
24 HOURS. THERE WILL POCKETS OF RIVER FOG/VALLEY FOG THIS
MORNING...WHICH WILL BRING MVFR VSBYS TO DAN.

WE ARE EXPECTING SOME ISOLATED SHRA/TSRA OVER THE MOUNTAINS
THIS AFTERNOON...WITH THE BEST THREAT ALONG THE BLUE RIDGE...SOUTH
OF ROANOKE. ANY STORMS WILL DISSIPATE AT SUNDOWN.

COULD SEE SOME FOG AGAIN TONIGHT AFTER 06Z AS DEWPOINTS WILL
CONTINUE TO INCREASE AHEAD OF THE FRONT SLIDING SLOWLY SOUTH
TOWARD THE OHIO RIVER. THERE IS A POTENTIAL FOR MVFR TO IFR FOG AT
LWB WEDNESDAY MORNING BUT LEFT IT OUT OF THE TAF FOR NOW. THICKER
HIGH CLOUDS ADVANCING INTO SOUTHEAST WEST VIRGINIA FROM CONVECTION
IN THE OHIO VALLEY OVERNIGHT WOULD GREATLY LOWER THE THREAT OF FOG
IN LWB.

THIS COLD FRONT WILL BE BRINGING A RETURN OF SHWRS/TSTMS AND BRIEF
PERIODS OF MVFR/IFR WITH HEAVIER RAINFALL...WED-FRI...ESPECIALLY
IN THE AFTERNOON AND EVENING HOURS. WEAK HIGH PRESSURE BUILDS
INTO THE REGION FRIDAY NIGHT INTO SATURDAY.

&&

.CLIMATE...
WEST TO SOUTHWEST WIND AHEAD OF A COLD FRONT IN THE OHIO VALLEY
WILL LEAD TO INCREASES IN TEMPERATURE. ATTM...THE RECORDS THAT MAY
GET BROKEN WILL BE BLF/BCB FOR TUESDAY.

RECORDS HIGHS...

            TUE JUNE 2   WED JUNE 3
BLACKSBURG   87/1991      86/1961
ROANOKE      96/1951     100/1936
BLUEFIELD    83/1978      81/2002
LYNCHBURG    98/1925      97/1936
DANVILLE    102/1951     100/1951

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JJ
NEAR TERM...JJ/KK
SHORT TERM...AMS/KK
LONG TERM...JJ/KK
AVIATION...AMS/DS/WP
CLIMATE...
Hazardous weather outlook, Jun 2, 3:00 PM EDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
300 PM EDT TUE JUN 2 2009

NCZ004>006-020-VAZ043>046-058-059-031900-
STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-HALIFAX-CHARLOTTE-
300 PM EDT TUE JUN 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>003-018-019-VAZ007-009>017-022-032>034-031900-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE-PATRICK-
FRANKLIN-BEDFORD-
300 PM EDT TUE JUN 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED INTO THIS
EVENING. SOME OF THESE STORMS COULD PRODUCING STRONG GUSTY
WINDS...HAIL AND LOCALLY HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ018>020-023-024-035-047-WVZ042>045-031900-
CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-AMHERST-BUCKINGHAM-
MERCER-SUMMERS-MONROE-GREENBRIER-
300 PM EDT TUE JUN 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AN APPROACHING COLD FRONT WILL TRIGGER THUNDERSTORMS WEDNESDAY
AFTERNOON. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...AND
THE MAIN THREAT WOULD BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 2, 2:52 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
252 PM EDT TUE JUN 2 2009

NCZ002-021915-
ALLEGHANY NC-
252 PM EDT TUE JUN 2 2009

...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY COUNTY...

AT 250 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GLADE VALLEY.
 THIS STORM IS NEARLY STATIONARY.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR GLADE VALLEY AROUND 315 PM.

LAT...LON 3643 8107 3649 8109 3650 8095 3647 8096
      3647 8097 3644 8096 3642 8096

EXPERIMENTAL

DS
Special weather statement, Jun 2, 3:11 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
311 PM EDT TUE JUN 2 2009

NCZ002-021945-
ALLEGHANY NC-
311 PM EDT TUE JUN 2 2009

...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY COUNTY...

AT 310 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SPARTA...
MOVING EAST AT 5 MPH.

WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF ALLEGHANY COUNTY.

LAT...LON 3656 8103 3650 8098 3649 8110 3656 8113

EXPERIMENTAL

DS
Local storm report, Jun 2, 3:52 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
352 PM EDT TUE JUN 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     HAIL             1 S BOONE               36.19N 81.67W
06/02/2009  E0.88 INCH       WATAUGA            NC   PUBLIC

            IN DECK HILL COMMUNITY

&&

JJACKSON
Special weather statement, Jun 2, 3:57 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
357 PM EDT TUE JUN 2 2009

NCZ002-022030-
ALLEGHANY NC-
357 PM EDT TUE JUN 2 2009

...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY COUNTY...

AT 357 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SPARTA.   THIS
STORM IS NEARLY STATIONARY.

WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR SPARTA AROUND 420 PM AND WHITEHEAD AROUND 430
PM.

LAT...LON 3655 8110 3647 8108 3645 8120 3654 8120

EXPERIMENTAL

DS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 2:52 PM EDTSpecial Weather StatementRNKAlleghany23 min
Jun 2, 3:11 PM EDTSpecial Weather StatementRNKAlleghany34 min
Jun 2, 3:57 PM EDTSpecial Weather StatementRNKAlleghany33 min
Jun 2, 4:11 PM EDTSpecial Weather StatementRNKWatauga64 min
Jun 2, 4:36 PM EDTSpecial Weather StatementRNKAshe24 min
Jun 2, 4:42 PM EDTSevere Thunderstorm WarningRNKAshe63 min
Jun 2, 4:51 PM EDTFlash Flood WarningRNKAshe6 hr
Jun 2, 5:04 PM EDTSevere Thunderstorm WarningRNKAshe56 min
Jun 2, 5:25 PM EDTSevere Thunderstorm WarningRNKAlleghany, Ashe, Wilkes95 min
Jun 2, 5:44 PM EDTFlash Flood WarningRNKAshe5 hr
Jun 2, 5:56 PM EDTSevere Thunderstorm WarningRNKAlleghany, Ashe64 min
Jun 2, 5:58 PM EDTSevere Thunderstorm WarningRNKWatauga34 min
Jun 2, 6:52 PM EDTSevere Thunderstorm WarningRNKAlleghany, Ashe41 min
Jun 2, 7:17 PM EDTFlash Flood WarningRNKAlleghany, Ashe5 hr

Nearby

Flash Flood Warnings in North Carolina, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.